EconPapers    
Economics at your fingertips  
 

Deriving target selection rules from endogenously selected samples

Richard Paap, Philip Hans Franses, Bas Donkers and Jedid-Jah Jonker
Additional contact information
Jedid-Jah Jonker: Social and Cultural Planning Office of The Netherlands, The Hague, The Netherlands, Postal: Social and Cultural Planning Office of The Netherlands, The Hague, The Netherlands

Journal of Applied Econometrics, 2006, vol. 21, issue 5, 549-562

Abstract: The selection of the most profitable customers in a customer database for targeted activities is often done based on observed behaviour in the past. Consequently, databases arising from the responses to, for example, direct mailings in the past are not random samples. When not all heterogeneity across customers is observed, target selection will be based on unobserved heterogeneity and hence it is endogenous. We develop a method to adjust the likelihood function of latent class models to correct for this endogenous sampling process. We apply this technique to the selection of mail targets for a Dutch charity. Based on a joint model for the response rate and the amount donated, we create a target selection rule that maximizes expected revenues. Copyright © 2006 John Wiley & Sons, Ltd.

Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (18)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.858 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2006-v21.5/ Supporting data files and programs (text/html)

Related works:
Journal Article: Deriving target selection rules from endogenously selected samples (2006) Downloads
Working Paper: Deriving Target Selection Rules from Endogenously Selected Samples (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:21:y:2006:i:5:p:549-562

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.858

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-22
Handle: RePEc:jae:japmet:v:21:y:2006:i:5:p:549-562